Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 10, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 14, 2014, 3:43 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 15, 2014, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 3:43 PM CDT (20:43 UTC)
- In effect from
- Mar 15, 2014, 12:00 PM CDT
- Expired
- Mar 15, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032 WWUS73 KGLD 142043 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 243 PM MDT FRI MAR 14 2014 COZ090>092-150500- /O.NEW.KGLD.WI.Y.0010.140315T1900Z-140316T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 243 PM MDT FRI MAR 14 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY. * PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. * OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
4 follow-up statements
438 WWUS73 KGLD 150440 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1040 PM MDT FRI MAR 14 2014 COZ090>092-151200- /O.CON.KGLD.WI.Y.0010.140315T1900Z-140316T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 1040 PM MDT FRI MAR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY... * PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. * OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
128 WWUS73 KGLD 150902 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 302 AM MDT SAT MAR 15 2014 NEZ079>081-151800- /O.EXB.KGLD.WI.Y.0010.140315T1700Z-140316T0100Z/ DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BENKELMAN...TRENTON...MCCOOK 302 AM MDT SAT MAR 15 2014 /402 AM CDT SAT MAR 15 2014/ ...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. * OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001>004-013>016-027>029-041-042-151800- /O.EXB.KGLD.WI.Y.0010.140315T1700Z-140316T0100Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 302 AM MDT SAT MAR 15 2014 /402 AM CDT SAT MAR 15 2014/ ...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. * OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-151800- /O.EXT.KGLD.WI.Y.0010.140315T1700Z-140316T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 302 AM MDT SAT MAR 15 2014 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. * OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
818 WWUS73 KGLD 151510 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 910 AM MDT SAT MAR 15 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160100- /O.CON.KGLD.WI.Y.0010.140315T1700Z-140316T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 910 AM MDT SAT MAR 15 2014 /1010 AM CDT SAT MAR 15 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... * PEAK WINDS...NORTH TO NORTHWEST AT SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE THROUGH THE DAY PEAKING AFTER THE NOON HOUR AND CONTINUING THROUGH SUNSET. * OTHER IMPACTS...BLOWING DUST IS EXPECTED CAUSING REDUCED VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. MOTORISTS ARE URGED TO AVOID DRIVING THROUGH ANY AREAS OF BLOWING DUST...ESPECIALLY THOSE WHERE YOU CAN NOT SEE WHATS ON THE OTHER SIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
901 WWUS73 KGLD 160057 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 657 PM MDT SAT MAR 15 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160200- /O.EXP.KGLD.WI.Y.0010.000000T0000Z-140316T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 657 PM MDT SAT MAR 15 2014 /757 PM CDT SAT MAR 15 2014/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING... WINDS WILL GRADUALLY DIMINISH THROUGH THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:20 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 14, 12:20 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1120 AM MDT FRI MAR 14 2014 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 326 AM MDT FRI MAR 14 2014 SHORT TERM FORECAST CONCERNS ARE THE POSSIBILITY OF PRECIPITATION ON SATURDAY AND SATURDAY NIGHT AND COLDER TEMPERATURES ON SATURDAY NIGHT AND SUNDAY WITH WARMER TEMPERATURES ON MONDAY. HIGH PRESSURE SLIDES ACROSS THE FORECAST AREA AND SKIES CLEAR TODAY BEHIND AN EXITING UPPER TROUGH AND COLD FRONT THAT IS MOVING THROUGH THE AREA THIS MORNING. ANOTHER SURFACE TROUGH DEVELOPS OVER THE CENTRAL HIGH PLAINS REGION THIS EVENING AHEAD OF THE NEXT COLD FRONT AND UPPER SHORT WAVE TROUGH APPROACHING THE AREA. THE COLD FRONT MOVES THROUGH THE FORECAST AREA SATURDAY MORNING WITH THE UPPER TROUGH MOVING OUT OF THE CENTRAL ROCKIES EARLY SATURDAY AND ACROSS THE FORECAST AREA SATURDAY NIGHT. BREEZY CONDITIONS ARE EXPECTED BEHIND THE FRONT SATURDAY AND SATURDAY NIGHT. IT APPEARS LOWER LEVEL MOISTURE IS GENERALLY LACKING AS THE FRONT MOVES ACROSS THE AREA WITH SATURATION OCCURRING BETWEEN 700-500MB BEHIND THE FRONT AS THE UPPER SHORT WAVE TROUGH MOVES INTO THE REGION BETWEEN 21Z SATURDAY AND 03Z EARLY SUNDAY MORNING WITH A SECONDARY SURGE BETWEEN 09Z- 12Z SUNDAY MORNING. MODEL TRENDS OVER THE LAST SEVERAL DAYS HAVE BEEN TO DECREASE THE POSSIBILITY OF PRECIPITATION WITH THIS SYSTEM. HAVE CONFINED THE MENTION OF PRECIPITATION TO SATURDAY AFTERNOON AND EVENING WITH LIGHT RAIN ENDING BEFORE TEMPERATURES GET COLD ENOUGH TO CHANGE OVER TO SNOW. PROBABLY COULD HAVE PUT IN A FEW FLURRIES SATURDAY NIGHT...BUT CHOSE TO LEAVE THEM OUT AT THIS TIME SINCE THE ASSOCIATED POPS ARE SO LOW. THE LARGE RIDGE OVER THE WEST EXTENDS OVER THE REGION SUNDAY NIGHT AHEAD OF THE NEXT UPPER TROUGH THAT MOVES INTO THE NORTHERN ROCKIES BY LATE MONDAY. HIGH TEMPERATURES ACROSS THE FORECAST AREA WILL RISE WELL INTO THE 60S AND LOWER 70S MON MONDAY AHEAD OF THE NEXT SYSTEM. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 318 AM MDT FRI MAR 14 2014 MODEL AGREEMENT HAS GREATLY IMPROVED FOR THE 00Z RUNS TONIGHT COMPARED TO YESTERDAYS MODEL RUNS...HOWEVER SIGNIFICANT DIFFERENCES REMAIN. THE MOST NOTABLE DIFFERENCE IS THE EVOLUTION OF A STRONG UPPER LEVEL TROUGH AND ITS RESULTANT SURFACE CYCLONE AND WINDS/PRECIPITATION ACROSS THE TRI-STATE AREA TUESDAY. THE EXTENDED FORECAST PERIOD BEGINS ON MONDAY WITH A CONTINUATION OF THE WELL ABOVE NORMAL TEMPERATURES. CURRENT HIGH TEMPERATURES ARE ADVERTISED TO BE IN THE UPPER 60S AND LOW 70S. WITH A STRONG UPPER LEVEL DISTURBANCE MOVING INTO THE PACIFIC NORTHWEST AND A POSSIBLE DEVELOPING SURFACE CYCLONE TO THE NORTH...THINKING THE WARMER SOLUTION WAS NECESSARY UNDER A SOUTH WIND/WAA REGIME. FORECAST SOUNDINGS PROJECT A WEALTH OF DRY AIR BELOW 500 MB THAT...WITH DAYTIME MIXING...WOULD LEAD TO NEAR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS. IT IS POSSIBLE THAT WINDS MONDAY ARE DOWNPLAYED TOO MUCH BUT CONFLICTING SIGNALS IN THE SURFACE PRESSURE FIELD AND THE PROJECTION OF A TIGHTENING PRESSURE GRADIENT VERY LATE IN THE DAY DID NOT GIVE ENOUGH CONFIDENCE TO INCREASE WINDS. MONDAY WILL NEED TO BE MONITORED FOR POTENTIAL CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST STORY OF THE EXTENDED FORECAST PERIOD INVOLVES THE LARGE SYSTEM PROJECTED TO AFFECT THE PLAINS ON TUESDAY. AN UPPER LEVEL TROUGH...GETTING STRONGER WITH EACH MODEL RUN...WILL MOVE FROM THE PACIFIC NORTHWEST TOWARDS THE HIGH PLAINS MONDAY NIGHT INTO TUESDAY. ANOMALY PROJECTIONS INDICATE THIS TROUGH MAY BE 2-3 STANDARD DEVIATIONS STRONGER THAT NORMAL FOR 500 MB HEIGHTS BASED ON THE GFS RUN. HOWEVER...THERE ARE SOME SIGNIFICANT DIFFERENCES WITH THE HANDLING OF THIS SYSTEM. THE CANADIAN AND EUROPEAN SYSTEMS ANTICIPATE TWO SURGES WITH THE 500 MB TROUGH...THE FIRST ACROSS THE NORTHERN PLAINS WITH A SURFACE LOW DEVELOPING TO THE NORTH AND THE SECOND TO THE SOUTH WITH AN ADDITIONAL SURFACE LOW DEVELOPING THERE. STRONG PRESSURE RISES WOULD STILL INDICATE GUSTY WINDS AND A CHANCE OF SOME PRECIPITATION. ALL MODELS HAVE TRENDED COOLER WITH TEMPERATURES...SOME AS MUCH AS 10-15 DEGREES FOR TUESDAY. WENT AHEAD AND LOWERED TEMPS BASED ON THIS STRONG SIGNAL OF AGREEMENT. THE BIGGEST CONCERN...AND A POTENTIAL SCARY SITUATION...WOULD BE THE FORECAST SOLUTION ADVERTISED BY THE 00Z GFS OPERATION RUN. THIS RUN WAS THE STRONGEST WITH RESPECT TO THE UPPER LEVEL TROUGH AND RESULTANT SURFACE LOW PRESSURE. A VERTICALLY STACKED...NEGATIVELY TILTED SYSTEM WITH A RAPIDLY DEEPENING SURFACE CYCLONE WOULD RESULT IN AN VERY STRONG LOW LEVEL WIND FIELD AND POTENTIAL FOR A HIGH IMPACT BLIZZARD PROVIDED TEMPS ARE COLD ENOUGH. THE OPERATIONAL GFS AND MEX GUIDANCE SUGGEST SUSTAINED...YES I SAID SUSTAINED...WINDS AT THE SURFACE OF 35 TO 45 KNOTS...40 TO 50 MPH...AND POTENTIAL GUSTS TO 60 KNOTS...70 MPH OR HIGHER. IN ADDITION TO THE WINDS...THE GFS ALSO SUGGESTS THE HIGHEST POTENTIAL FOR A SIGNIFICANT AMOUNT OF PRECIPITATION...MOSTLY IN THE FORM OF SNOW AS IT IS HARD TO BELIEVE SIGNIFICANT WARMING WOULD OCCUR WITH COLD AIR ADVECTION ONGOING IN ADDITION TO STRONG WINDS AND DENSE CLOUD COVER. WHILE THIS IS AN OUTLIER WITH RESPECT TO THE OPERATIONAL SUITE OF MODELS...THE ENSEMBLES HAVE SEVERAL MEMBERS INDICATING THIS POTENTIAL SYSTEMS. DID NOT WANT TO THROUGH OUT THE OPERATIONAL GFS AS IT DOES SEEM LIKE A PLAUSIBLE BUT ALTERNATIVE SOLUTION. CONSIDERING THIS IS BLIZZARD SEASON FOR THE TRI-STATE REGION...THOUGHT IT WAS NOT APPROPRIATE TO COMPLETELY DISMISS THIS PARTICULAR SOLUTION. SO...ENOUGH WITH THE SCARE TACTICS. THE MAIN TAKE AWAY FROM TUESDAYS SYSTEM IS THAT EYES NEED TO MONITOR THE FORECAST FOR A RAPIDLY CHANGING AND POTENTIALLY HIGH IMPACT EVENT. AM MOST CONFIDENT IN A STRONG COLD FRONT MOVING THROUGH WITH GUSTY WINDS AND A CHANCE OF PRECIPITATION. HOW MUCH WIND...COOLING AND PRECIPITATION ARE THE THREE ITEMS THAT NEED TO BE RESOLVED. AS OF NOW...FORECAST WINDS ARE NEAR WIND ADVISORY CRITERIA WITH A RAIN/SNOW MIX GOING FOR PRECIPITATION. CONFIDENCE WITH THIS SYSTEM IS STILL LOWER THAN NORMAL DUE TO THE MODEL DIFFERENCES SO ALL THAT IS ASKED IS TO PAY ATTENTION TO FUTURE FORECAST UPDATES FOR TUESDAY. THE STRONG UPPER LEVEL TROUGH SHOULD MOVE THROUGH QUICKLY WITH A RETURN TO DRY WEATHER BY WEDNESDAY. IN ADDITION...A RIDGE OF HIGH PRESSURE SHOULD BUILD ONCE AGAIN ACROSS THE WESTERN UNITED STATES...LEADING TO YET ANOTHER WARM PERIOD. THERE MAY BE A FEW LITTLE DISTURBANCES THAT WILL MOVE THROUGH...POSSIBLY LEADING TO SOME WINDS AND CRITICAL FIRE DANGER. OTHER THAN THAT...QUIET WEATHER IS EXPECTED FROM WEDNESDAY THROUGH THE END OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1118 AM MDT FRI MAR 14 2014 VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AT GLD AND MCK. GENERALLY LIGHT AND VARIABLE WINDS THIS AFTERNOON AS A HIGH PRESSURE MOVES ACROSS FROM WEST TO EAST...EVENTUALLY BECOMING SOUTHERLY OVERNIGHT WITH A FEW HIGH /8 TO 10KFT AGL/ CLOUDS MOVING ACROSS THE REGION. EARLY TOMORROW A COLD FRONT WILL MOVE THROUGH FROM NORTH TO SOUTH BRINGING WITH IT THICKER AND LOWER CLOUD COVER AND BREEZY WINDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...RRH AVIATION...JJM
Hazardous weather outlook, Mar 14, 5:44 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 444 AM MDT FRI MAR 14 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 444 AM MDT FRI MAR 14 2014 /544 AM CDT FRI MAR 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.